MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035461540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the physician tried to resheath and remove the subject coil from the patient¿s anatomy; however, the subject coil was stretched and broken.The physician was able to remove the broken coil using a stent retriever from the patient anatomy.Another coil was used to complete the procedure.No known patient consequences reported.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the main coil had detached due to a break at the detachment zone and the main coil was returned attached to the stent retriever and the coil was tangled.Functional testing could not be performed due to the damage noted to the device.In case of this complaint, the device was confirmed to be in good condition prior to use and there is no indication of a user error.The main coil was advanced without difficulty and is likely to have been damage during retraction of the main coil into the micorcatheter resulting in the reported events; therefore, an assignable cause of procedural factors was assigned to the as reported issue 'main coil broken/fractured inside patient' and to the as analyzed issue 'main coil prematurely detached/separated inside patient', as the issue is associated with a product that meets stryker design and manufacture specifications and was used according to the direction for use (dfu) but due to procedural and/or anatomical factors during use, the device performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 15 MM X 40 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8363158
Report Number3008881809-2019-00051
Device Sequence Number11241480
Product Code HCG
UDI-Device Identifier07613252192534
UDI-Public07613252192534
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Catalogue NumberM0035461540
Device Lot Number20676957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/02/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;